Q. I have normal vision and good sleep. Why do I have headache?

Answered by
Dr. Naresh Kumar Monigari
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 03, 2016 and last reviewed on: Jun 17, 2020

Hi doctor,

I am suffering from throbbing, dull pain in my left eye, which is shooting down to the left nostril. I feel pressure when I bend forward and also some discharge from the nose with a salty taste. I am getting the pain while watching television and when working in the computer. I am having a good sleep and my vision is also normal. But, when I press my forehead just above my left eye, I feel throbbing pain. I have consulted two neurologists. They did not recommend for any scan. One suggested Gabapentin and another Sibelium 10 mg once a day at night for a month. Both asked me to do some physical works like closing eyes, stretching hands, walk and step one foot after another. What is my problem? Please explain.

Dr. Naresh Kumar Monigari

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

I had gone through all the details that you have posted. The differential diagnosis for your problem would be as follows.

  • First is frontal sinusitis, as you have told there is pain when you press above left eye.
  • Normally, frontal sinus drains into the nasal cavity in upright posture. So, the headache will be worse when we get up in the morning and headache decreases as the day passes so commonly called as office headache.
  • We need to get an x-ray PNS (paranasal sinuses) waters view to diagnose this condition.
  • Second one is migraine. Those neurologists who started you on Gabapentin or Sibelium thought your headache as migraine as they are used for that.
  • In case of migraine, the headache is one sided, throbbing, lasts for more than 4 hours and decreases with rest. The history of photophobia or phonophobia may be present. Also, nausea or vomiting at the time of attack.
  • The treatment is of two types, for acute attack treatment with NSAID (nonsteroidal anti-inflammatory drugs) like Naprosyn (Naproxen) and preventive therapy like beta blocker or Sibelium (Flunarizine) or Gabapentin or Topiramate.
  • The diagnosis is clinical and needs to rule out other diagnosis. If headache is persisting longer, then we need to get a CT brain to rule out intracranial pathology.
  • Third one is a refractive error. Kindly get your eyesight checked.
  • The last one is a cluster headache. This is also unilateral, but attacks occur as clusters. This happens at the same time of the day daily and occurs for several days and there would be a symptom free interval of several months and again the attacks start.
  • On the side of the attack, there may be red eye, watering form eyes and nose. We need to do a complete neurological examination.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Thank you doctor,

I underwent thorough eye checkup and all are normal. My sinus x-ray is also normal. When I wake up, I do not have any headache and it comes only in the day time. Which medicine shall I take now?

Dr. Naresh Kumar Monigari

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

  • Sibelium has side effects and drug interactions.
  • Than Gabapentin, I suggest Topiramate 25 mg twice daily. Consult your specialist doctor, discuss with him or her and take the medicine with consent.
  • Use Naxdom (Naproxen) 250 mg at the time of the acute episode, if it is severe.
  • Try to maintain a headache diary and note down the frequency of occurrence. Also, write the number of times you had to take Naxdom due to the severity.
  • Avoid stressors like sunlight exposure, tensions, prolonged TV watching, eating chocolates and groundnuts.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My migraine has been getting worse of late. What should I do?

Query: Hello doctor, I am a 22 year old female. I have always suffered from migraines. Recently, it seems like it has been getting worse. Last year, I gave birth to my son vaginally. Now, when I lay on my abdomen or even turn my head, I notice a heartbeat sound in my ear. My nurse practitioner thought it ...  Read Full »

What causes throbbing pain in the anus after masturbation?

Query: Hello doctor, I am a 29 year old unmarried male. I have been masturbating for years, without any trouble. But, since the last one year, I feel a throbbing pain in my anus after masturbation. The pain lasts for 5 to 10 minutes. I usually masturbate once a week. This problem occurs if I do it more oft...  Read Full »

Why am I feeling hand cramps and leg twitches after stopping Seroquel?

Query: Hi doctor, I was on 600 to 900 mg of Seroquel for at least 5 years. I contacted my psychiatrist about stopping the medication when I realized it had been prescribed for a condition that I do not have. My doctor was not open to this conversation and I unwisely decided to stop the medicine on my own...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.